MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform stapler 45 instrument was received for failure analysis.Failure analysis could not confirm the customer reported complaint.Visual inspection found no damage or missing pieces on the snake wrist cover and no damage to the instrument.The instrument was tested on an in-house system.The instrument clamped, unclamped and fired successfully.The instrument fired successfully twice using green 45 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument moved intuitively with full range of motion in all directions.The instrument was fully functional.No product issue was found.The blue sureform 45 reload was returned unused and unfired.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and was removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.No product issue was identified.
 
Event or Problem Description
It was reported that during a da vinci-assisted lower anterior resection procedure, while using a sureform 45 stapler, a small black rubber piece was observed in the abdomen and retrieved during the same procedure.The origin of the fragment was unknown.Abdomen inspection and post-operative x-ray confirmed no additional fragments; only a prior surgical right epigastric clip and catheter were noted.Intuitive surgical, inc.(isi) followed up with the initial reporter for additional information; however, no further details were obtained.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24940167
Report Number2955842-2026-22263
Device Sequence Number5651019
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K14251107
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK14251107 0158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown